Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 270, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 15, 2009, 4:18 PM CDT for 4 counties in Tennessee. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2009, 4:18 PM CDT (21:18 UTC)
- Expired
- Jul 15, 2009, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:25 PM CDT | TSTM WND DMG | Kingston Springs, TN | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 152118 SVROHX TNC021-037-043-187-152200- /O.NEW.KOHX.SV.W.0270.090715T2118Z-090715T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 418 PM CDT WED JUL 15 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN DICKSON COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE... SOUTHERN CHEATHAM COUNTY IN MIDDLE TENNESSEE... * UNTIL 500 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR WHITE BLUFF...OR 12 MILES EAST OF DICKSON...AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PEGRAM BY 425 PM CDT... 6 MILES NORTHEAST OF FAIRVIEW BY 430 PM CDT... 8 MILES SOUTHWEST OF FOREST HILLS BY 455 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3605 8676 3585 8689 3606 8731 3622 8720 TIME...MOT...LOC 2116Z 303DEG 22KT 3609 8715 $$ 31/JBW
1 follow-up statement
000 WWUS54 KOHX 152144 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 444 PM CDT WED JUL 15 2009 TNC021-037-043-152151- /O.CAN.KOHX.SV.W.0270.000000T0000Z-090715T2200Z/ DICKSON TN-DAVIDSON TN-CHEATHAM TN- 444 PM CDT WED JUL 15 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHEATHAM... SOUTHWESTERN DAVIDSON AND SOUTHEASTERN DICKSON COUNTIES IS CANCELLED... LAT...LON 3600 8698 3593 8684 3585 8689 3594 8707 TIME...MOT...LOC 2141Z 307DEG 23KT 3591 8704 $$ TNC187-152200- /O.CON.KOHX.SV.W.0270.000000T0000Z-090715T2200Z/ WILLIAMSON TN- 444 PM CDT WED JUL 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL WILLIAMSON COUNTY... AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 12 MILES WEST OF FRANKLIN...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF FRANKLIN BY 500 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS ALSO...THIS SEVERE THUNDERSTORM HAS BEEN PRODUCING RAINFALL BETWEEN ONE TO TWO INCHES AN HOUR. && LAT...LON 3600 8698 3593 8684 3585 8689 3594 8707 TIME...MOT...LOC 2141Z 307DEG 23KT 3591 8704 $$ 31/JBW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:05 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 15, 2:05 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 PM CDT WED JUL 15 2009 .DISCUSSION... EXPECT SCATTERED SHOWERS/TSTMS THROUGH THE AFTERNOON ESPECIALLY PLATEAU AND ACROSS NORTHERN MIDDLE TN. OUTFLOW BOUNDARY HAS PULLED UP NEAR KY/TN BORDER WITH NEW DEVELOPMENT BEGINNING TO FIRE IN THE LAND BETWEEN THE LAKES AREA. THERE IS GOOD WARM ADVECTION FROM THE SOUTHWEST RUNNING UP AGAINST THE BOUNDARY. MID-LEVEL LAPSE RATES ARE WEAK ACROSS WESTERN MIDDLE TN AT THIS TIME. INSTABILITY CONTINUES TO INCREASE THIS AFTERNOON ACROSS WESTERN MIDDLE TENNESSEE AND BACK ACROSS WEST TENNESSEE INTO EASTERN ARKANSAS. COLD FRONT AT MID-AFTERNOON EXTENDS FROM LAKE MICHIGAN DOWN THROUGH CENTRAL ILLINOIS AND ACROSS CENTRAL MISSOURI INTO NORTH CENTRAL OKLAHOMA. EXPECT FRONT TO WORK DOWN INTO WESTERN KY BY DAYBREAK AS WEAK LOW MOVES UP THE FRONT. BELIEVE WE WILL SEE THUNDERSTORM ACTIVITY HERE IN MIDDLE TN IN THE OVERNIGHT HOURS ESPECIALLY WEST OF INTERSTATE 65. FRONTAL BOUNDARY STALLS ACROSS MIDDLE TN THURSDAY INTO FRIDAY SO EXPECT SHOWERS/TSTMS WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE. DEEP UPPER LOW OVER THE GREAT LAKES REGION WILL KEEP MID STATE IN UPPER TROUGH THROUGH THE WEEKEND AND A GOOD PART OF THE UPCOMING WORK WEEK. THIS WILL KEEPS TEMPS BELOW SEASONAL NORMALS BEGINNING WITH SATURDAY AND CONTINUING THROUGH ABOUT MID WEEK. RECORD LOWS COULD BE APPROACHED SUNDAY...MONDAY AND TUESDAY MORNINGS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 73 86 69 86 / 60 60 40 40 CLARKSVILLE 71 85 68 84 / 60 60 40 30 CROSSVILLE 67 81 65 82 / 50 60 40 40 COLUMBIA 72 88 70 86 / 60 60 40 40 LAWRENCEBURG 72 89 71 86 / 50 60 40 40 WAVERLY 71 86 69 85 / 60 60 40 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jul 15, 2:15 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED JUL 15 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-161130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 215 PM CDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS PLACED MOST MIDDLE TENNESSEE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS AREA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARD WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE HAIL AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AN INCREASED CHANCE OF STRONG TO SEVERE WEATHER AGAIN THURSDAY AND THURSDAY NIGHT...AS A COLD FRONT MOVES INTO THE REGION. SEVERE STORMS COULD PRODUCE INTENSE RAINFALL...WIND GUSTS TO 60 MPH AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY INTO THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EARLY THURSDAY EVENING. 72/MED
In the hours before
Special weather statement, Jul 15, 1:58 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 158 PM CDT WED JUL 15 2009 TNZ005>007-152000- MONTGOMERY-ROBERTSON-STEWART- 158 PM CDT WED JUL 15 2009 ...STRONG THUNDERSTORMS WILL AFFECT PARTS OF MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF THUNDERSTORMS...SOME STRONG...IN THE LAND BETWEEN THE LAKES AREA. THESE STORMS ARE MOVING EAST SOUTHEAST AT 15 MPH...AND WILL LIKELY AFFECT AREAS BETWEEN DOVER...CLARKSVILLE...AND SPRINGFIELD BY 300 PM THE STRONGER STORMS WILL PRODUCE BRIEF HEAVY DOWNPOURS...WIND GUSTS OF 30 TO 40 MPH...DANGEROUS LIGHTNING STRIKES...AND POSSIBLY SMALL HAIL. 19
Special weather statement, Jul 15, 2:44 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT WED JUL 15 2009 TNZ005-006-152045- MONTGOMERY-STEWART- 244 PM CDT WED JUL 15 2009 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN AND CENTRAL MONTGOMERY COUNTY UNTIL 330 PM... ...A LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT STEWART COUNTY BETWEEN NOW AND 330 PM... AT 238 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM JUST NORTH OF CLARKSVILLE...TO DOVER...AND WAS MOVING EAST SOUTHEAST AT 15 MPH. THESE STORMS WILL PRODUCE FREQUENT...AND DANGEROUS...LIGHTNING...BRIEF WIND GUSTS TO 30 TO 40 MPH...HEAVY DOWNPOURS...AND POSSIBLY HAIL. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 43 min |
| Jul 15, 2:35 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 41 min |
| Jul 15, 2:52 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 23 min |
| Jul 15, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 41 min |
| Jul 15, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 42 min |
| Jul 15, 5:52 PM CDT | Flash Flood Warning | OHX | Benton | 3 hr |
| Jul 15, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 37 min |
| Jul 15, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 31 min |
| Jul 15, 6:46 PM CDT | Flash Flood Warning | OHX | Humphreys | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.